Alert archive / Virginia / Severe Thunderstorm Warnings in 2014

Severe Thunderstorm Warning 53, NWS Blacksburg, VA

June 11, 20145 counties in Virginia

NWS Blacksburg, VA issued this severe thunderstorm warning at Jun 11, 2014, 3:41 PM EDT for 5 counties in Virginia. It was in force for 64 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 11, 2014, 3:41 PM EDT (19:41 UTC)
Expired
Jun 11, 2014, 4:45 PM EDT
In force
64 min
Issued by
NWS Blacksburg, VA
Area
Storm-based polygon
Hail
1.0 in
Wind
70.0 mph

Counties Amherst County, VA, Appomattox County, VA, Buckingham County, VA, Campbell County, VA, City of Lynchburg, VA

The radar

The Roanoke radar (KFCX), 149 km from the middle of the area, began a volume at 19:44 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 11, 3:24 PM EDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Roanoke, VA (KRNK), launched 12:00Z, 7.7 hours before the alert went out and 80 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Roanoke, VA at 12:00Z on 2014-06-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 34 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Roanoke, VA at 12:00Z on 2014-06-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 55 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
34 J/kg
Mixed-layer CIN
-291 J/kg
Mixed-layer LCL
1084 m above ground
0-6 km bulk shear
38 kt
0-1 km storm-relative helicity
55 m²/s²
0-3 km storm-relative helicity
55 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

042 
WUUS51 KRNK 111941
SVRRNK
VAC009-011-029-031-680-112045-
/O.NEW.KRNK.SV.W.0053.140611T1941Z-140611T2045Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BLACKSBURG VA
341 PM EDT WED JUN 11 2014

THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTH CENTRAL CAMPBELL COUNTY IN CENTRAL VIRGINIA...
  THE NORTHEASTERN CITY OF LYNCHBURG IN CENTRAL VIRGINIA...
  NORTHWESTERN BUCKINGHAM COUNTY IN CENTRAL VIRGINIA...
  SOUTHEASTERN AMHERST COUNTY IN CENTRAL VIRGINIA...
  NORTHWESTERN APPOMATTOX COUNTY IN CENTRAL VIRGINIA...

* UNTIL 445 PM EDT

* AT 341 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR
  RIVERVILLE...MOVING NORTHEAST AT 25 MPH.

  HAZARD...70 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

  SOURCE...RADAR INDICATED. 

  IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT CONSIDERABLE 
           TREE DAMAGE. WIND DAMAGE IS ALSO LIKELY TO MOBILE 
           HOMES...ROOFS AND OUTBUILDINGS. 

* LOCATIONS IMPACTED INCLUDE...
  LYNCHBURG...
  AMHERST...
  BENT CREEK...
  CLIFFORD...
  AND WINGINA. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

WHEN IT IS SAFE TO DO SO...PLEASE SEND YOUR REPORTS OF HAIL OF ANY
SIZE...AS WELL AS ANY REPORTS OF WIND DAMAGE...INCLUDING DOWNED TREES
OR LARGE LIMBS...TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE
AT 1...8 6 6...2 1 5...4 3 2 4. REPORTS AND PICTURES CAN ALSO BE
SHARED ON THE NATIONAL WEATHER SERVICE BLACKSBURG FACEBOOK PAGE AND
ON TWITTER.

&&

LAT...LON 3734 7900 3745 7919 3770 7901 3767 7897
      3755 7890 3754 7883 3763 7882 3763 7872
      3770 7869 3768 7866 3769 7864 3772 7865
      3776 7861 3776 7850 3780 7849 3775 7844
TIME...MOT...LOC 1941Z 217DEG 20KT 3757 7893 

HAIL...1.00IN
WIND...70MPH

$$

KK
3 follow-up statements
428 
WWUS51 KRNK 112000
SVSRNK

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
400 PM EDT WED JUN 11 2014

VAC031-680-112009-
/O.CAN.KRNK.SV.W.0053.000000T0000Z-140611T2045Z/
CAMPBELL VA-CITY OF LYNCHBURG VA-

400 PM EDT WED JUN 11 2014

...THE SEVERE THUNDERSTORM WARNING FOR 
NORTH CENTRAL CAMPBELL  AND THE CITY OF LYNCHBURG IS CANCELLED...
    
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS WEAKENED AND  
MOVED OUT OF THE WARNED AREA. THEREFORE THE WARNING HAS BEEN 
CANCELLED.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT
WEDNESDAY AFTERNOON FOR SOUTHWEST VIRGINIA AND NORTH CENTRAL NORTH
CAROLINA.

WHEN IT IS SAFE TO DO SO...PLEASE SEND YOUR REPORTS OF HAIL OF ANY
SIZE...AS WELL AS ANY REPORTS OF WIND DAMAGE...INCLUDING DOWNED TREES
OR LARGE LIMBS...TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE
AT 1...8 6 6...2 1 5...4 3 2 4. REPORTS AND PICTURES CAN ALSO BE
SHARED ON THE NATIONAL WEATHER SERVICE BLACKSBURG FACEBOOK PAGE AND
ON TWITTER.

LAT...LON 3743 7889 3752 7914 3770 7901 3767 7897
      3755 7890 3754 7883 3763 7882 3763 7872
      3770 7869 3768 7866 3769 7864 3772 7865
      3776 7861 3776 7850 3780 7849 3775 7844
TIME...MOT...LOC 1959Z 217DEG 20KT 3765 7885 

$$

VAC009-011-029-112045-
/O.CON.KRNK.SV.W.0053.000000T0000Z-140611T2045Z/
BUCKINGHAM VA-AMHERST VA-APPOMATTOX VA-
400 PM EDT WED JUN 11 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 445 PM EDT
FOR
NORTHWESTERN BUCKINGHAM...SOUTHEASTERN AMHERST AND NORTHWESTERN
APPOMATTOX COUNTIES...

AT 359 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR SHIPMAN...
MOVING NORTHEAST AT 25 MPH.

HAZARD...70 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT CONSIDERABLE 
         TREE DAMAGE. WIND DAMAGE IS ALSO LIKELY TO MOBILE 
         HOMES...ROOFS AND OUTBUILDINGS. 

LOCATIONS IMPACTED INCLUDE...
AMHERST...
BENT CREEK...
CLIFFORD...
WINGINA...
AND RIVERVILLE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

WHEN IT IS SAFE TO DO SO...PLEASE SEND YOUR REPORTS OF HAIL OF ANY
SIZE...AS WELL AS ANY REPORTS OF WIND DAMAGE...INCLUDING DOWNED TREES
OR LARGE LIMBS...TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE
AT 1...8 6 6...2 1 5...4 3 2 4. REPORTS AND PICTURES CAN ALSO BE
SHARED ON THE NATIONAL WEATHER SERVICE BLACKSBURG FACEBOOK PAGE AND
ON TWITTER.

&&

LAT...LON 3743 7889 3752 7914 3770 7901 3767 7897
      3755 7890 3754 7883 3763 7882 3763 7872
      3770 7869 3768 7866 3769 7864 3772 7865
      3776 7861 3776 7850 3780 7849 3775 7844
TIME...MOT...LOC 1959Z 217DEG 20KT 3765 7885 

HAIL...1.00IN
WIND...70MPH

$$

KK
489 
WWUS51 KRNK 112012
SVSRNK

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
412 PM EDT WED JUN 11 2014

VAC009-011-029-112045-
/O.CON.KRNK.SV.W.0053.000000T0000Z-140611T2045Z/
BUCKINGHAM VA-AMHERST VA-APPOMATTOX VA-
412 PM EDT WED JUN 11 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 445 PM EDT
FOR
NORTHWESTERN BUCKINGHAM...EAST CENTRAL AMHERST AND NORTH CENTRAL
APPOMATTOX COUNTIES...

AT 411 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR SHIPMAN...
MOVING NORTHEAST AT 25 MPH.

HAZARD...70 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT CONSIDERABLE 
         TREE DAMAGE. WIND DAMAGE IS ALSO LIKELY TO MOBILE 
         HOMES...ROOFS AND OUTBUILDINGS. 

LOCATIONS IMPACTED INCLUDE...
AMHERST...
CLIFFORD...
BENT CREEK...
WINGINA...
AND CENTENARY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

WHEN IT IS SAFE TO DO SO...PLEASE SEND YOUR REPORTS OF HAIL OF ANY
SIZE...AS WELL AS ANY REPORTS OF WIND DAMAGE...INCLUDING DOWNED TREES
OR LARGE LIMBS...TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE
AT 1...8 6 6...2 1 5...4 3 2 4. REPORTS AND PICTURES CAN ALSO BE
SHARED ON THE NATIONAL WEATHER SERVICE BLACKSBURG FACEBOOK PAGE AND
ON TWITTER.

&&

LAT...LON 3750 7879 3757 7910 3770 7901 3767 7897
      3755 7890 3754 7883 3763 7882 3763 7872
      3770 7869 3768 7866 3769 7864 3772 7865
      3776 7861 3776 7850 3780 7849 3775 7844
TIME...MOT...LOC 2011Z 225DEG 21KT 3770 7876 

HAIL...1.00IN
WIND...70MPH

$$

KK
620 
WWUS51 KRNK 112039
SVSRNK

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
439 PM EDT WED JUN 11 2014

VAC009-011-029-112049-
/O.EXP.KRNK.SV.W.0053.000000T0000Z-140611T2045Z/
BUCKINGHAM VA-AMHERST VA-APPOMATTOX VA-
439 PM EDT WED JUN 11 2014

...THE SEVERE THUNDERSTORM WARNING FOR 
NORTHWESTERN BUCKINGHAM...EAST CENTRAL AMHERST AND NORTH CENTRAL
APPOMATTOX COUNTIES WILL EXPIRE AT 445 PM EDT...
        
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE LIMITS
AND EXITED THE WARNED AREA. THEREFORE THE WARNING WILL BE ALLOWED TO
EXPIRE.  HOWEVER GUSTY WINDS ARE STILL POSSIBLE WITH THIS
THUNDERSTORM.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT
WEDNESDAY AFTERNOON FOR SOUTHWEST VIRGINIA AND NORTH CENTRAL NORTH
CAROLINA.

WHEN IT IS SAFE TO DO SO...PLEASE SEND YOUR REPORTS OF HAIL OF ANY
SIZE...AS WELL AS ANY REPORTS OF WIND DAMAGE...INCLUDING DOWNED TREES
OR LARGE LIMBS...TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE
AT 1...8 6 6...2 1 5...4 3 2 4. REPORTS AND PICTURES CAN ALSO BE
SHARED ON THE NATIONAL WEATHER SERVICE BLACKSBURG FACEBOOK PAGE AND
ON TWITTER.

LAT...LON 3750 7879 3757 7910 3770 7901 3767 7897
      3755 7890 3754 7883 3763 7882 3763 7872
      3770 7869 3768 7866 3769 7864 3772 7865
      3776 7861 3776 7850 3780 7849 3775 7844
TIME...MOT...LOC 2035Z 217DEG 20KT 3770 7876 

$$

KK

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Blacksburg, VA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 11, 10:23 AM EDT, 5 hours 18 minutes earlier.

Area forecast discussion, Jun 11, 10:23 AM EDT, 5 hours 18 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BLACKSBURG VA
1023 AM EDT WED JUN 11 2014

.SYNOPSIS...
LOW PRESSURE WAS OVER THE UPPER MISSISSIPPI VALLEY WITH A COLD
FRONT DRAPED ACROSS THE LOWER MISSISSIPPI VALLEY AND A WARM FRONT
EXTENDING ACROSS THE MASON DIXON LINE. THIS LOW WILL MOVE INTO THE
GREAT LAKES THIS AFTERNOON. THE COLD FRONT WILL APPROACH THE AREA
ON THURSDAY THEN MOVE THROUGH THE REGION ON FRIDAY.

&&

.NEAR TERM /THROUGH TONIGHT/...
AS OF 1015 AM EDT WEDNESDAY...

CLOSED LOW OVER THE UPPER MISSISSIPPI VALLEY WILL OPEN UP TODAY
WITH AN ELONGATED TROUGH ACROSS THE ENTIRE MISSISSIPPI VALLEY. OUT
AHEAD OF THIS TROUGH AND OVER THE FORECAST AREA...SHORT
WAVES...ABUNDANT MOISTURE AND AFTERNOON HEATING WILL BRING ANOTHER
ROUND OF SHOWERS AND THUNDERSTORM OVER THE REGION THIS AFTERNOON
AND EVENING. STRONG TO SEVERE STORMS ARE EXPECTED TO MOVE OVER THE
MOUNTAINS IN THE AFTERNOON...THEN OVER THE PIEDMONT LATE
AFTERNOON INTO THE EVENING. DAMAGING WINDS ARE THE PRIMARY THREAT
AND CAN NOT RULE OUT THE POSSIBILITY OF A TORNADO IN AN
ENVIRONMENT FAVORING SUPERCELLS. CONVECTION MAY WANE SOME
OVERNIGHT HOWEVER...PASSING SHORT WAVES SHOULD KEEP ISOLATED TO
SCATTERED SHOWERS ONGOING INTO THE EARLY MORNING HOURS.

ANALYSIS OF MODIFIED GSO SOUNDING SHOWED CAPES THIS AFTERNOON
SHOULD BE AROUND 2500 J/KG EAST OF THE BLUE RIDGE...WITH DOWNDRAFT
CAPES IN THE 1000-1500 J/KG RANGE. PLUS LOW AND MID LEVEL LAPSE
RATES ARE LARGER THAN ON TUESDAY AND BULK SHEAR IS STRONGER...IN
THE 35 TO 40 KNOT RANGE. AMOUNT OF HEATING AND INSTABILITY IS THE
MOST QUESTIONABLE FACTOR SINCE MID AND HIGH CLOUDS COVER MUCH OF
THE FORECAST AREA THIS MORNING. THIS MAY DELAY ONSET OF STORM
DEVELOPMENT UNTIL LATER IN THE AFTERNOON.

&&

.SHORT TERM /THURSDAY THROUGH FRIDAY NIGHT/...
AS OF 412 AM EDT WEDNESDAY...

THE UPPER LEVEL TROUGH TRACKS EAST OF THE MISSISSIPPI VALLEY AND
INTO THE OHIO-TENN VALLEYS ON THURSDAY. THE AXIS OF STRONGER
STORMS WILL ALSO SHIFT EAST ALONG THE COAST. STILL NOT OUT OF THE
QUESTION TO SEE ANOTHER ROUND OF SEVERE WEATHER WITH THE THREAT
BRING DAMAGING WINDS AND LARGE HAIL AS COOL POOL DRIFTS OVER THE
REGION. THIS UPPER LEVEL TROUGH WILL DRIFT OVER THE REGION
THURSDAY NIGHT AND THEN TO THE COAST ON FRIDAY. WEDNESDAY WILL
LIKELY BE THE WARMEST DAY...THEN HIGH TEMPERATURES THURSDAY AND
FRIDAY BE CLOSER TO NORMAL.

&&

.LONG TERM /SATURDAY THROUGH TUESDAY/...
AS OF 250 PM EDT TUESDAY...

MEAGER SURFACE HIGH WILL ARRIVE IN A WEDGE POSITION BY SUNDAY
ACROSS NEW ENGLAND...KEEPING A SUPPLY OF COOLER AND DRIER AIR
THROUGH MUCH OF OUR REGION. SOME INSTABILITY WILL REMAIN ACROSS
THE EXTREME SW AND WITH SURFACE CONVERGENCE DUE TO WEAK SE
WINDS...PRECIP CHCS WILL REMAIN ACROSS THE FAR SW AND NW NC. AS
THE SURFACE HIGH MOVES OFF THE COAST...RETURN FLOW DELIVERS WARMER
AND MORE HUMID AIR...LEADING TO A WIDER SCATTERING OF SHOWERS AND
STORMS BY THE BEGINNING OF NEXT WEEK. H85 TEMPS MAY RETURN TO THE
UPPER TEENS SOUTH OF WHAT LOOKS TO BE A STATIONARY FRONT DRAPED
ACROSS THE OHIO VALLEY AND MIDDLE ATLANTIC BY THE MIDDLE OF NEXT
WEEK.

&&

.AVIATION /15Z WEDNESDAY THROUGH SUNDAY/...
AS OF 800 AM EDT WEDNESDAY...

MVFR/IFR FOG IS POSSIBLE THROUGH SUNRISE IN MOST LOCATIONS.
PATCHES OF MVFR CLOUD COVER IS POSSIBLE OVER THE MOUNTAINS LATE
TONIGHT BUT CONFIDENCE IS NOT AS HIGH.

UPPER LEVEL AREA OF LOW PRESSURE OVER THE MS VALLEY WILL SLOWLY
MOVE EAST THROUGH THURSDAY. THIS WILL RESULT IN SCATTERED TO
NUMEROUS SHOWERS/STORMS REGIONWIDE THE NEXT SEVERAL DAYS...WITH
GREATEST COVERAGE DURING THE LATE AFTERNOON AND EVENING. SOME
ORGANIZATION OF STORMS IS LIKELY WITH STORMS CLUSTERING TOGETHER
IN SHORT LINE SEGMENTS.

SCATTERED MVFR/IFR CONDITIONS WILL BE ASSOCIATED WITH THE SHOWERS
AND THUNDERSTORMS. WINDS VCNTY OF STORMS WILL GUST TO NEAR 30KTS
WITH POTENTIAL FOR 50KT GUSTS WITH ANY OF THE STRONGER CELLS.

EXTENDED AVIATION DISCUSSION...

CONFIDENCE FOR WIDESPREAD SHOWERS AND STORMS DECREASES AFTER
THURSDAY AS THE UPPER LEVEL TROF MOVES OVERHEAD AND WEAKENS. FROM
FRIDAY INTO THE WEEKEND SHOWER/STORM ACTIVITY IS EXPECTED TO
BECOME MORE ISOLATED TO WIDELY SCATTERED WITH BETTER OPPORTUNITY
FOR GREATER COVERAGE OF VFR CONDITIONS FOR THE WEEKEND.

&&

.EQUIPMENT...
AS OF 1020 AM EDT WEDNESDAY...

AWOS EQUIPMENT FOR BLACKSBURG VA...KBCB...IS BEING UPGRADED
TODAY. A COMPLETE OBSERVATION FROM THIS SITE WILL AGAIN BE
AVAILABLE WHEN THE INSTALLATION IS FINISHED.

&&

.RNK WATCHES/WARNINGS/ADVISORIES...
VA...NONE.
NC...NONE.
WV...NONE.

&&

SYNOPSIS...RCS
NEAR TERM...AMS/RCS
SHORT TERM...RCS
LONG TERM...KM
AVIATION...PM/RCS
EQUIPMENT...AMS
Hazardous weather outlook, Jun 11, 3:29 PM EDT, 12 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BLACKSBURG VA
329 PM EDT WED JUN 11 2014

VAZ007-009-WVZ042>045-120400-
TAZEWELL-SMYTH-MERCER-SUMMERS-MONROE-GREENBRIER-
329 PM EDT WED JUN 11 2014

...SEVERE THUNDERSTORM WATCH 279 IN EFFECT UNTIL 9 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST VIRGINIA AND
SOUTHEAST WEST VIRGINIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

SCATTERED STRONG TO A FEW SEVERE STORMS ARE POSSIBLE AGAIN
ON THURSDAY WITH THE PRIMARY THREAT BEING DAMAGING WINDS AND LARGE
HAIL. STORMS THAT DEVELOP THURSDAY WILL BE SLOWER MOVING WITH THE
SO EXCESSIVE RAINFALL IS ALSO A THREAT.

AFTER THURSDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER
IS LOW.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS.

NCZ004>006-VAZ010>020-022>024-032>035-043>047-058-059-120400-
STOKES-ROCKINGHAM-CASWELL-BLAND-GILES-WYTHE-PULASKI-MONTGOMERY-
GRAYSON-CARROLL-FLOYD-CRAIG-ALLEGHANY VA-BATH-ROANOKE-BOTETOURT-
ROCKBRIDGE-PATRICK-FRANKLIN-BEDFORD-AMHERST-HENRY-PITTSYLVANIA-
CAMPBELL-APPOMATTOX-BUCKINGHAM-HALIFAX-CHARLOTTE-
329 PM EDT WED JUN 11 2014

...SEVERE THUNDERSTORM WATCH 281 IN EFFECT UNTIL 10 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH
CAROLINA...CENTRAL VIRGINIA...SOUTH CENTRAL VIRGINIA...SOUTHWEST
VIRGINIA AND WEST CENTRAL VIRGINIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

SCATTERED STRONG TO A FEW SEVERE STORMS ARE POSSIBLE AGAIN
ON THURSDAY WITH THE PRIMARY THREAT BEING DAMAGING WINDS AND LARGE
HAIL. STORMS THAT DEVELOP THURSDAY WILL BE SLOWER MOVING SO EXCESSIVE
RAINFALL IS ALSO A THREAT.

AFTER THURSDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER
IS LOW.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER.

NCZ001>003-018>020-120400-
ASHE-ALLEGHANY NC-SURRY-WATAUGA-WILKES-YADKIN-
329 PM EDT WED JUN 11 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH CAROLINA
AND NORTHWEST NORTH CAROLINA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER LOW AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

SCATTERED STRONG TO A FEW SEVERE STORMS ARE POSSIBLE AGAIN
ON THURSDAY WITH THE PRIMARY THREAT BEING DAMAGING WINDS AND LARGE
HAIL. STORMS THAT DEVELOP THURSDAY WILL BE SLOWER MOVING SO EXCESSIVE
RAINFALL IS ALSO A THREAT.

AFTER THURSDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER
IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Special weather statement, Jun 11, 1:24 PM EDT, 2 hours 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
124 PM EDT WED JUN 11 2014

VAZ007-009-111830-
SMYTH VA-TAZEWELL VA-
124 PM EDT WED JUN 11 2014

THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A

* SPECIAL WEATHER STATEMENT FOR...
  NORTHWESTERN SMYTH COUNTY IN SOUTHWEST VIRGINIA...
  SOUTHWESTERN TAZEWELL COUNTY IN SOUTHWEST VIRGINIA...

* UNTIL 230 PM EDT

* AT 123 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
  A STRONG THUNDERSTORM NEAR CLAYPOOL HILL...MOVING TO THE NORTH AT
  30 MPH.

* DIME SIZE HAIL AND WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS
  STORM.

* LOCATIONS IMPACTED INCLUDE...
  RICHLANDS...
  SALTVILLE...
  JEWELL RIDGE...
  GLEN BURKE...
  AND RAVEN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS STORM MAY INTENSIFY...SO MONITOR LOCAL RADIO AND TELEVISION FOR
ADDITIONAL INFORMATION...AND POSSIBLE WARNINGS...FROM THE NATIONAL
WEATHER SERVICE.

&&

LAT...LON 3715 8189 3717 8186 3720 8176 3724 8174
      3724 8172 3720 8167 3685 8176 3693 8183
      3695 8182 3696 8178 3705 8182 3712 8189
      3715 8190
TIME...MOT...LOC 1720Z 188DEG 25KT 3700 8184

16
Special weather statement, Jun 11, 2:46 PM EDT, 55 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
246 PM EDT WED JUN 11 2014

VAZ007-111930-
TAZEWELL VA-
246 PM EDT WED JUN 11 2014

THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A

* SPECIAL WEATHER STATEMENT FOR...
  WEST CENTRAL TAZEWELL COUNTY IN SOUTHWEST VIRGINIA...

* UNTIL 330 PM EDT

* AT 245 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
  A STRONG THUNDERSTORM NEAR RAVEN...MOVING TO THE NORTH AT 40 MPH.

* WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS STORM.

* LOCATIONS IMPACTED INCLUDE...
  GLEN BURKE...
  AND RAVEN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS STORM WILL LIKELY INTENSIFY...SO MONITOR LOCAL RADIO AND
TELEVISION FOR ADDITIONAL INFORMATION...AND POSSIBLE WARNINGS...FROM
THE NATIONAL WEATHER SERVICE.

&&

LAT...LON 3715 8189 3716 8187 3717 8187 3718 8180
      3720 8178 3705 8182 3711 8189 3715 8190
TIME...MOT...LOC 1844Z 190DEG 35KT 3708 8189

16
Special weather statement, Jun 11, 2:49 PM EDT, 52 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
249 PM EDT WED JUN 11 2014

VAZ035-045-111945-
AMHERST VA-CAMPBELL VA-
249 PM EDT WED JUN 11 2014

THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A

* SPECIAL WEATHER STATEMENT FOR...
  CENTRAL AMHERST COUNTY IN CENTRAL VIRGINIA...
  NORTH CENTRAL CAMPBELL COUNTY IN CENTRAL VIRGINIA...

* UNTIL 345 PM EDT

* AT 248 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
  A STRONG THUNDERSTORM NEAR BOCOCK...MOVING TO THE NORTH AT 15 MPH.

* DIME SIZE HAIL AND WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS
  STORM. EXPECT FREQUENT CLOUD TO GROUND LIGHTNING WITH THIS STORM.

* LOCATIONS IMPACTED INCLUDE...
  LYNCHBURG CITY...
  AMHERST...
  FORKS OF BUFFALO...
  CLIFFORD...
  AND RUSTBURG.

THIS INCLUDES LIBERTY UNIVERSITY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PROLONGED HEAVY RAINFALL MAY CAUSE WATER TO FLOW OVER THE ROADWAY. DO
NOT DRIVE YOUR VEHICLE WHERE THE ROAD HAS BECOME FLOODED.

&&

LAT...LON 3747 7896 3743 7902 3739 7899 3726 7904
      3729 7926 3736 7926 3739 7924 3741 7925
      3745 7925 3747 7919 3751 7923 3750 7925
      3769 7924 3766 7896 3760 7892
TIME...MOT...LOC 1847Z 188DEG 14KT 3735 7914

KK
Special weather statement, Jun 11, 3:03 PM EDT, 38 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
303 PM EDT WED JUN 11 2014

NCZ001-002-018-019-111945-
WATAUGA NC-ASHE NC-ALLEGHANY NC-WILKES NC-
303 PM EDT WED JUN 11 2014

THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A

* SPECIAL WEATHER STATEMENT FOR...
  SOUTHEASTERN WATAUGA COUNTY IN NORTHWEST NORTH CAROLINA...
  EASTERN ASHE COUNTY IN NORTHWEST NORTH CAROLINA...
  WESTERN ALLEGHANY COUNTY IN NORTHWEST NORTH CAROLINA...
  WESTERN WILKES COUNTY IN NORTHWEST NORTH CAROLINA...

* UNTIL 345 PM EDT

* AT 302 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS
  TRACKING THUNDERSTORMS DEVELOPING ALONG THE BLUE RIDGE IN NORTHERN
  NORTH CAROLINA. THESE STORMS WERE MOVING TO THE NORTH AT 30 MPH.

* WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS STORM.

* LOCATIONS IMPACTED INCLUDE...
  DEEP GAP...
  MC GRADY...
  WILBAR...
  LAUREL SPRINGS...
  AND GLENDALE SPRINGS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THESE STORMS WILL LIKELY INTENSIFY...SO MONITOR LOCAL RADIO AND
TELEVISION FOR ADDITIONAL INFORMATION...AND POSSIBLE WARNINGS...FROM
THE NATIONAL WEATHER SERVICE.

&&

LAT...LON 3603 8136 3605 8140 3607 8141 3607 8144
      3609 8145 3610 8152 3611 8154 3658 8146
      3657 8115 3657 8114 3603 8135
TIME...MOT...LOC 1901Z 190DEG 28KT 3622 8138

16
Local storm report, Jun 11, 3:20 PM EDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
320 PM EDT WED JUN 11 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0310 PM     HAIL             4 NNE EVINGTON          37.28N 79.26W
06/11/2014  E1.00 INCH       CAMPBELL           VA   PUBLIC

            CONNER RD

&&

FISHER
Local storm report, Jun 11, 3:21 PM EDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
321 PM EDT WED JUN 11 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0310 PM     TSTM WND DMG     5 N EVINGTON            37.31N 79.28W
06/11/2014                   CAMPBELL           VA   BROADCAST MEDIA

            TREES DOWN IN NEW LONDON

&&

FISHER

The office that day

Everything else NWS Blacksburg, VA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 10, 8:21 PM EDTSpecial Weather StatementRNKBland, Tazewell54 min
Jun 10, 8:37 PM EDTSevere Thunderstorm WarningRNKGrayson, Smyth, Tazewell, Wythe53 min
Jun 10, 9:48 PM EDTSpecial Weather StatementRNKGiles57 min
Jun 10, 11:36 PM EDTSevere Thunderstorm WarningRNKBath54 min
Jun 11, 12:10 AM EDTSpecial Weather StatementRNKBotetourt, City of Roanoke, City of Salem65 min
Jun 11, 12:13 AM EDTSevere Thunderstorm WarningRNKBath, Rockbridge, City of Lexington47 min
Jun 11, 12:19 AM EDTSevere Thunderstorm WarningRNKBedford, Botetourt, Franklin, Roanoke, City of Roanoke56 min
Jun 11, 12:29 AM EDTSpecial Weather StatementRNKCity of Martinsville61 min
Jun 11, 12:57 AM EDTSpecial Weather StatementRNKCity of Buena Vista, City of Lexington63 min
Jun 11, 1:05 AM EDTSevere Thunderstorm WarningRNKAmherst, Bedford, Rockbridge, City of Buena Vista55 min
Jun 11, 1:36 AM EDTSevere Thunderstorm WarningRNKAmherst40 min
Jun 11, 1:50 AM EDTSpecial Weather StatementRNKAppomattox, Campbell25 min
Jun 11, 2:14 AM EDTSevere Thunderstorm WarningRNKAppomattox, Buckingham91 min
Jun 11, 2:24 AM EDTSpecial Weather StatementRNKCharlotte36 min
Jun 11, 1:24 PM EDTSpecial Weather StatementRNKTazewell66 min
Jun 11, 1:38 PM EDTSevere Thunderstorm WarningRNKTazewell37 min
Jun 11, 2:46 PM EDTSpecial Weather StatementRNKBuchanan44 min
Jun 11, 2:49 PM EDTSpecial Weather StatementRNKAmherst, City of Lynchburg56 min
Jun 11, 2:55 PM EDTSevere Thunderstorm WarningRNKAmherst, Bedford, Campbell, City of Lynchburg65 min
Jun 11, 3:22 PM EDTTornado WarningRNKBuckingham23 min
Jun 11, 4:02 PM EDTSpecial Weather StatementRNKHalifax58 min
Jun 11, 4:08 PM EDTSevere Thunderstorm WarningRNKAmherst, Rockbridge, City of Buena Vista33 min
Jun 11, 4:37 PM EDTSevere Thunderstorm WarningRNKCampbell, Halifax, Pittsylvania53 min
Jun 11, 5:25 PM EDTSevere Thunderstorm WarningRNKAppomattox, Buckingham65 min
Jun 11, 5:31 PM EDTSevere Thunderstorm WarningRNKAmherst, Bedford, Campbell, Rockbridge, City of Buena Vista, City of Lynchburg59 min
Jun 11, 5:42 PM EDTSpecial Weather StatementRNKCity of Galax48 min
Jun 11, 5:46 PM EDTSpecial Weather StatementRNKRockbridge, City of Lexington59 min
Jun 11, 6:49 PM EDTSpecial Weather StatementRNKHenry, Pittsylvania, City of Danville, City of Martinsville56 min
Jun 11, 6:59 PM EDTSevere Thunderstorm WarningRNKHalifax, Henry, Pittsylvania, City of Danville, City of Martinsville61 min

Nearby

Severe Thunderstorm Warnings in Virginia, 2014Every severe thunderstorm warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.